Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 51, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 28, 2001, 11:20 PM MDT for Roosevelt County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 28, 2001, 11:20 PM MDT (05:20 UTC)
- Expired
- May 29, 2001, 12:15 AM MDT
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Roosevelt County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 290520 SVRABQ NMC041-290615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1120 PM MDT MON MAY 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 1215 AM MDT * AT 1109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF MILNESAND...OR ABOUT 43 MILES SOUTH OF PORTALES...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHEAST OF PEP AT 1135 PM MDT 5 MILES NORTHWEST OF CAUSEY AT 1150 PM MDT 6 MILES SOUTHEAST OF ARCH AT 1205 AM MDT8 THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3363 10354 3353 10336 3410 10288 3426 10308
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:15 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 28, 9:15 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 915 PM MDT MON MAY 28 2001 ADJUSTED FORECASTS TO ACCOUNT FOR SHORT TERM TRENDS. TORNADO WATCH 312 SHOULD EXPIRE BY 1000 PM MDT...AS SEVERE STORMS HAVE MOVED NORTH OF THE FORECAST AREA. WILL MAINTAIN SOME CHANCE OF THUNDERSTORMS ACROSS THE EASTERN ZONES AS LATEST RUC2 OUTPUT SHOW ENOUGH INSTABILITY AND MOISTURE FOR ADDITIONAL DEVELOPMENT. STORMS NOW FIRING OVER EDDY AND EASTERN OTERO COUNTIES MAY MOVE INTO CHAVES COUNTY LATER ON. WHETHER THE SHORTWAVE TROUGH APPROACHING FROM THE SOUTHWEST CAN PROVIDE ENOUGH LIFT TO INITIATE NEW THUNDERSTORMS ACROSS THE EASTCENTRAL AND NORTHEAST PLAINS...ONLY TIME WILL TELL. 38 .ABQ...TORNADO WATCH 312 NMZ005>007-013 TILL 1000 PM MDT.
In the hours before
Special weather statement, May 28, 9:45 PM MDT, 1 hour 35 minutes before
NMZ004>007-011>013-290400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 945 PM MDT MON MAY 28 2001 TORNADO WATCH 312 THAT WAS IN EFFECT FOR PORTIONS OF NORTHEAST AND NORTHCENTRAL NEW MEXICO HAS BEEN CANCELLED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:09 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Rio Arriba, Santa Fe | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.